MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001070190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event involved the kit cobas 6800/8800 wnv 480t ivd assay on multiple cobas 8800 analyzers, including an analyzer with serial number (b)(6).The investigation determined that the cobas wnv assay and the cobas 8800 platform were performing within specifications.Data analysis indicated that the samples in question had a low viral load near or below the limit of detection (lod) of the cobas assay.This low viral load can result in variability between reactive and non-reactive results.A review of the reagent lots j19463 and j29998, as well as the control batch data, did not identify any product-related issues.No trends were observed in the complaint history for the reagent lots.The customer was advised to consider the reactive results for the samples in question, as these were confirmed in retesting.The investigation is considered closed, and no further actions are planned at this time.
 
Event or Problem Description
The initial reporter alleged discrepant results for two sample ids tested with the kit cobas 6800/8800 wnv 480t ivd assay on the cobas 8800 system.For sample id (b)(6), the following results were reported: on (b)(6)2023, the sample tested reactive on instrument 5091 with a target 1 cycle threshold (ct) value of 39.23 and an internal control (ic) ct value of 36.75.On (b)(6)2023, the sample tested non-reactive on instrument 5158 with no target 1 ct value and an ic ct value of 37.95.On (b)(6)2023, the sample tested non-reactive on instrument 5158 with no target 1 ct value and an ic ct value of 37.05.On (b)(6)2023, the sample, relabeled as (b)(6), tested reactive on instrument 5159 with a target 1 ct value of 38.15 and an ic ct value of 36.93.For sample id (b)(6), the following results were reported: on (b)(6)2023, the sample tested reactive on instrument 5091 with a target 1 ct value of 36.84 and an ic ct value of 36.38.On (b)(6)2023, the sample, pooled into pp6_mpx_wnv ((b)(6), tested non-reactive on instrument 5158 with no target 1 ct value and an ic ct value of 35.36.On (b)(6)2023, the sample tested non-reactive on instrument 5158 with no target 1 ct value and an ic ct value of 36.46.On (b)(6)2023, the sample tested reactive on instrument 5160 with a target 1 ct value of 37.64 and an ic ct value of 37.02.
 
Additional Manufacturer Narrative
H11 originally stated: "the reported event involved the kit cobas 6800/8800 wnv 480t ivd assay on multiple cobas 8800 analyzers, including an analyzer with serial number (b)(6).The investigation determined that the cobas wnv assay and the cobas 8800 platform were performing within specifications.Data analysis indicated that the samples in question had a low viral load near or below the limit of detection (lod) of the cobas assay.This low viral load can result in variability between reactive and non-reactive results.A review of the reagent lots j19463 and j29998, as well as the control batch data, did not identify any product-related issues.No trends were observed in the complaint history for the reagent lots.The customer was advised to consider the reactive results for the samples in question, as these were confirmed in retesting.The investigation is considered closed, and no further actions are planned at this time." h11 should be updated to say: "the reported event involved multiple cobas 8800 analyzers with serial numbers of (b)(6).Data analysis indicated that the samples in question had a low viral load near or below the limit of detection (lod) of the cobas wnv assay.This low viral load can result in variability between reactive and non-reactive results.A review of the reagent lots j19463 and j29998, as well as the control batch data, did not identify any product-related issues.No trends were observed in the complaint history for the reagent lots.The investigation determined that the cobas wnv assay and the cobas 8800 platform were performing within specifications.".

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23067545
Report Number2243471-2025-02951
Device Sequence Number13179456
Product Code QHO
UDI-Device Identifier00875197004977
UDI-Public00875197004977
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number07001070190
Device Lot NumberJ19463
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown